My perinatal doctor wants me to change to haldol rather than zyprexa.
But my voices are like “they don’t just give olanzapine to anyone!”
This makes me want to stay on olanzapine even more. Plus the fact I’ve only started it again recently so I don’t feel like its had enough time to work.
What are peoples thoughts on this and experiences with haldol?
Haloperidol gave me tardive dyskenesia ticks.My head went right back involuntarily. I had to stop that med straight away. Those old typicals are bad news for me.
Did it stop when you stopped the haldol?
I really don’t want to start a new med when I have no side effects from olanzapine!
Yes it stopped. They put me on risperidone instead.
Zyprexa used to be my go-to AP, but now I can’t take it because now it causes me akathisia. I started Haldol just a week ago, 1 mg twice a day, and the only side effect I’m experiencing is difficulty waking up in the morning, I just want to keep sleeping. I was on Haldol years ago, low dose like this, but after a while I refused to keep taking it out of fear of tardive dyskinesia. I guess I’m just more willing to take that risk now. I don’t believe it’s a very high risk of that at such a low dose like this, anyway.
I’m on haldol 50 mg shot and I don’t have any side effects. It works most of the time but I still hear voices sometimes
Haldol is much less of a weight gaining medication than Olanzapine.
I never took the tablets but was injected with Haldol more than twice before and I loved the stuff.
Besides Risperdal, Haldol is the AP for me.
Calms the Heck out of me and keeps me in a good upbeat mood.
I wouldnt discount Haldol completely @spiderpig
I had trouble with Haldol. They started me out on 40 mg a day on that drug, and it was bad. I can think of all kinds of physical pains I would rather suffer than the mental pain of that big a dose of Haldol. Then they put me on the Haldol decoate shot, which was better. They had me on 100 mg time released once a month. That works out to be just over 3 mg a day. It still deadened me mentally. The years I was on the Haldol shot were very gray years. I spent a lot of time laying in bed. That was the weakest, both physically and mentally, that I have ever been.
I did find Olanzapine to be worse about weight gain than Haldol. I think it was the worst drug for weight gain I’ve ever taken. It also deadened me. I was always in a mild depression while I took it. You might ask you pdoc if you can try Geodon and/or Seroquel. Those drugs control my symptoms with few side effects.
Haldol 1.5 mg is my curative factor.
Just make time for eight hours of sleep- haldol means you need sleep. Think of the sleep as time your brain needs to heal…because that is why it is hard to wake up on haldol.
Seriously, low dose haldol is saving my life. Stay just under 2mg because 2 or more binds too strongly to receptors and causes that brain-dead feeling like a lobotomy.
Thanks for the the advice guys, is it really hard to wake up then because I’m going to have a baby in 5 months that I need to be able to get up for !
I’m on a very low dose of olanzapine, will speak to the perinatal doctor about all this!